Vermont, 2014Hail and Damaging Winds in Vermont, July 27, 2014
July 27, 2014 · NWS BTV · 9 events in 4 counties and zones
An unseasonably cold upper atmospheric low and disturbance moved across a moderately unstable air mass across Vermont during the afternoon and evening of July 27th. Scattered thunderstorms developed, some of which produced localized large hail (greater than an inch in diameter) with isolated damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unseasonably cold upper atmospheric low and disturbance moved across a moderately unstable air mass across Vermont during the afternoon and evening of July 27th. Scattered thunderstorms developed, some of which produced localized large hail (greater than an inch in diameter) with isolated damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 27, 2:42 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 27, 2:42 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
342 PM EDT SUN JUL 27 2014
.SYNOPSIS...
DEVELOPING SURFACE LOW PRESSURE ACROSS NEW YORK WILL TRACK INTO
VERMONT ON MONDAY...RESULTING IN A WIDESPREAD MODERATE RAINFALL. A
FEW EMBEDDED THUNDERSTORMS WITH LOCALIZED GUSTY WINDS WILL BE
POSSIBLE OVER EASTERN VERMONT ON MONDAY AFTERNOON. TEMPERATURES WILL
BE SEVERAL DEGREES BELOW NORMAL TO START THE WORK WEEK...WITH SOME
SHOWERS LINGERING INTO TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 340 PM EDT SUNDAY...WEAK SHORT WAVE ENERGY IN THE WESTERN
FLW ALOFT WL QUICKLY EXIT OUR NORTHERN/CENTRAL CWA BY 03Z...AND
ANY LEFTOVER SHOWERS/STORMS WL BE DISSIPATING. EXPECTING PULSE
LIKE STORMS WITH LIMITED ORGANIZATION TO CONT THRU EARLY THIS
EVENING. LAPS SHOWS SFC BASED CAPE VALUES BTWN 1500 AND 1800 J/KG. THIS
WL PRODUCE SCATTERED ACTIVITY WITH BRIEF HEAVY RAINFALL...ISOLATED
SMALL HAIL...AND VERY LOCALIZED GUSTY WINDS. WL MENTION CHC POPS
FOR NORTHERN VT THRU 02Z THIS EVENING...THEN TAPER TO SCHC INTO
THE OVERNIGHT HRS. STILL CANNOT COMPLETELY RULE OUT A SHOWER OR
TWO...PER POSITION OF SFC BOUNDARY ACRS OUR CENTRAL ZNS...AND WEAK
EMBEDDED VORTS. MEANWHILE...TWD 12Z MONDAY MOISTURE AND ENERGY
FROM NORTHERN PLAINS SYSTEM WL BE APPROACHING OUR SOUTHERN CWA. WL
INCREASE POPS TO LIKELY AFT 09Z MONDAY...TO SUPPORT A SLIGHTLY
FASTER ARRIVAL OF THIS PRECIP. DIFFICULT TO DETERMINE OVERNIGHT
LOWS WITH CLOUDS AND HIGHER SFC DWPTS...THINKING MAINLY 50S MTNS
TO 60S WARMER VALLEYS.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 340 PM EDT SUNDAY...POTENT SYSTEM WL IMPACT OUR CWA ON MONDAY/MONDAY
NIGHT...WITH A WIDESPREAD MODERATE TO LOCALIZED HEAVY RAINFALL
EVENT. IN ADDITION...STILL WATCHING FOR THE POTENTIAL OF STRONG
STORMS ACRS OUR EASTERN/SOUTHERN CWA ON MONDAY AFTN...AS PART OF
THIS AREA GETS INTO THE WARM SECTOR. TOTAL RAINFALL AMOUNTS WL
GENERAL BE BTWN 1 AND 2 INCHES BY TUESDAY WITH THE HEAVIEST
AMOUNTS FROM THE DACKS TO CPV TO NORTHERN/CENTRAL VT MTNS. NOT
ANTICIPATING ANY MAJOR HYDRO ISSUES...BUT COULD SEE SOME MINOR
POOR DRAINAGE URBAN FLOODING IN THE HIGHER RAINFALL RATES ON
MONDAY.
WATER VAPOR SHOWS POTENT 5H VORT ACRS THE WESTERN GREAT
LAKES...QUICKLY MOVING SE TWD THE OHIO VALLEY ATTM...WITH SOME
LIGHTNING ACTIVITY ALREADY NOTED UNDER THE 5H CIRCULATION. THIS
CONVECTIVE ACTIVITY AND UPSTREAM ACTION TODAY...MAKES FOR A TRICKY
SFC LOW TRACK HEADING INTO MONDAY...ALONG WITH THE EXACT PLACEMENT
OF A STRONG NW TO SE THERMAL BOUNDARY. AS VIGOROUS 5H VORT ROUNDS
MID/UPPER LVL TROF...SYSTEM WL BECOME NEGATIVELY TILTED BY 18Z
WEDS...WITH SFC LOW PRES TRACKING FROM NEAR KBGM AT 12Z MONDAY TO
NORTHERN VT BY 00Z TUES. THIS TRACK PLACES OUR WESTERN CWA ON THE
COOL SIDE...WHILE PARTS OF THE CENTRAL/EASTERN CWA WL BE IN THE WARM
SECTOR WITH THE POTENTIAL FOR CONVECTION ON MONDAY AFTN. THINKING
INITIAL SURGE OF MID WAA LIFT/MOISTURE WL DEVELOP ACRS
RUTLAND/WINDSOR COUNTIES AROUND 12Z MONDAY AND LIFT INTO
CENTRAL/NORTHERN VT 14Z...BEFORE BEING NORTH OF OUR CWA BY 16Z
MONDAY. THIS LIFT/MOISTURE WL RESULT IN A 2 TO 4 HOUR WINDOW OF
MODERATE RAINFALL WITH EMBEDDED STORMS. HOWEVER...AS SOME BREAKS
DEVELOP IN THE WARM SECTOR ON MONDAY AFTN...SFC INSTABILITY IS
EXPECTED TO INCREASE BTWN 800 AND 1200 J/KG...WITH 0 TO 6 KM SHEAR
AROUND 30 KNOTS. THINKING SCATTERED STORMS WL DEVELOP ACRS OUR
EXTREME EASTERN CWA...WITH A FEW STRONGER STORMS CAPABLE OF GUSTY
WINDS AND SMALL HAIL POSSIBLE....ESPECIALLY GIVEN THE VERY STRONG
DYNAMICS ALOFT. THE SYSTEM AND ASSOCIATED CONVECTION ON MONDAY WL BE
DRIVEN BY THE STRONG DYNAMICS AND NOT SO MUCH THE INSTABILITY. BOTH
THE GFS/NAM 850 TO 500MB RH PROGS SHOW A NICE WELL DEFINED DRY SLOT
DEVELOPING ACRS OUR EASTERN CWA AT 18Z MONDAY...WHILE A BAND OF DEEP
RH ASSOCIATED WITH BACKSIDE DEFORMATION EXTENDS FROM
NORTHERN/CENTRAL NY INTO NORTHERN VT. THIS MOISTURE COMBINED WITH
FAVORABLE NORTHWEST LVLL UPSLOPE FLW AND ASSOCIATED LIFT FROM
THERMAL DRIVEN MID LVL TROWAL FEATURE WL HELP TO PRODUCE ADDITIONAL
MODERATE RAINFALL ACRS THE DACKS INTO THE CPV AND MOST OF
CENTRAL/NORTHERN VT ON MONDAY AFTN/EVENING. GIVEN THE TRACK OF THE
CLOSED 85H AND 7H CIRCULATIONS...AND SFC LOW...EXPECT BACKSIDE
DEFORMATION PRECIP TO LINGER OVERNIGHT MONDAY...BEFORE TAPERING OFF
ON TUES MORNING. THINKING TOTAL QPF WL RANGE BTWN 0.25 AN 0.75"
SLV/WESTERN DACKS TO 0.75 TO 1.75" EASTERN DACKS/CPV AND NORTHERN
VT....WITH AMOUNTS BTWN 0.50 AND 1.0" ACRS SOUTHERN/CENTRAL
VT...WITH SOME LOCALIZED HIGHER AMOUNTS AROUND 2.0" POSSIBLE DUE TO
CONVECTION AND TRRN. EXPECTING SOME SHARP RISES ON SMALLER
STREAMS/RIVERS...BUT GIVEN RECENT DRY SPELL NO MAJOR HYDRO ISSUES
ANTICIPATED ATTM. VERY INTERESTING TEMP PROFILE ON MONDAY WITH
NORTHERLY WINDS DOWN THE CPV/SLV AND LVLL CAA/CLOUDS...TEMPS WL
STRUGGLE IN THE UPPER 50S DACKS TO L/M60S CPV/SLV AND MID 70S LWR CT
RIVER VALLEY NEAR VSF. THE MTNS OF VT WL HOLD IN THE U50S TO LOWER
60S ON MONDAY WITH LOWER 70S POSSIBLE IN THE NEK VALLEYS.
TUESDAY-TUESDAY NIGHT...MID/UPPER LVL CLOSED CIRCULATION LIFTS INTO
EASTERN CANADA WITH CYCLONIC NW FLW ACRS OUR CWA. BEST 850 TO 500MB
MOISTURE LIFTS NORTH OF OUR CWA BY 12Z TUES...BUT GIVEN AMOUNT OF
ENERGY IN THE FLW ALOFT AND SOME SFC HEATING ON TUES AFTN...CANNOT
RULE OUT THE POTENTIAL FOR SOME SCATTERED SHOWERS TO DEVELOP IN THE
AFTN...ESPECIALLY WITH PLENTY OF LEFTOVER BL MOISTURE. THIS ACTIVITY
WL DECREASE BY TUES EVENING...WITH CHILLY NORTHWEST WINDS. TUES/TUES
NIGHT WL FEEL A BIT LIKE FALL WITH TEMPS ONLY WARMING INTO THE
U50S/L60S MTNS TO NEAR 70F WARMER VALLEYS...ASSOCIATED WITH PROGGED
85H TEMPS ONLY BTWN 6-8C. WINDS/CLOUDS AND PLENTY OF LEFTOVER BL RH
WL KEEP TEMPS FROM COMPLETELY BOTTOMING OUT ON TUES NIGHT...THINKING
MAINLY 40S MTNS TO 50S VALLEYS.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 315 PM EDT SUNDAY...MODELS REMAIN IN GOOD AGREEMENT INDICATING
DEEP LARGE SCALE TROUGH OVER THE EASTERN CONUS WITH RIDGE OVER THE
INTER-MOUNTAIN WEST THROUGH MUCH OF THE PERIOD...THOUGH TROUGH
WEAKENS LATER IN THE PERIOD WITH SLOWLY RISING HEIGHTS.
DESPITE THE PRESENCE OF LARGE UPPER TROUGH OVER THE REGION...EXPECT
MUCH OF THE TIME TO BE DRY. SHORTWAVES MOVING THROUGH THE MEAN TROUGH
DIFFICULT TO TIME THIS FAR OUT...BUT LATEST GUIDANCE SUGGESTS
STRONGEST DISTURBANCE WILL MOVE ACROSS THE AREA THURSDAY.
OTHERWISE...CHANCES FOR PRECIPITATION LARGELY DIURNALLY
DRIVEN...WITH BEST CHANCES DURING THE AFTERNOON HOURS AND MAINLY
DRY CONDITIONS ANTICIPATED EACH NIGHT AND EARLY MORNING.
BELOW NORMAL TEMPS EXPECTED THROUGH MIDWEEK. 850 MB TEMPS PROGGED TO
TO BE AROUND 10-11C WED/THU THEN MODERATE TO 12-13C BY THE WEEKEND.
WITH PARTIAL SUN...THIS SUPPORTS VALLEY HIGHS IN THE MID TO UPPER
70S WED/THU AND AROUND 80 FOR THE REST OF THE PERIOD. EXPECT MINS IN
THE 50S TO LOWER 60S.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THROUGH 18Z MONDAY...ISOLATED THUNDERSTORM DEVELOPMENT POSSIBLE THIS
AFTERNOON/EVENING AHEAD OF A SLOW SOUTHWARD MOVING COLD FRONT IN
CANADA...BUT PROBABILITIES ONLY AROUND 30 PERCENT. HAVE INCLUDED
MENTION OF VCTS AT NORTHERN NY TAF SITES WHERE INSTABILITY IS GREATEST.
SHOWER AND THUNDER CHANCES DECREASE THIS EVENING UNDER VFR CONDITIONS.
COULD BE SOME FG/BR LATER TONIGHT WITH A PERIOD OF CLEARING AND
LIGHT WINDS EXPECTED...AS FRONTAL SYSTEM STALLS JUST TO THE NORTH.
BETWEEN 09-12Z RAIN EXPECTED TO OVERSPREAD THE AREA AS LOW
PRESSURE LIFTS NORTHEAST FROM PENNSYLVANIA LATER TONIGHT INTO
CENTRAL NEW ENGLAND MONDAY AFTERNOON. EXPECT CONDITIONS TO LOWER
TO MVFR AREA-WIDE WITH POSSIBLE IFR AT TIMES. THUNDER POSSIBLE AT
VERMONT SITES.
SOUTH/SOUTHWEST WINDS 5 TO 15 KNOTS THIS PM. SOME GUSTS TO 20 KNOTS
POSSIBLE. LIGHT WINDS TONIGHT...THEN BECOMING NORTHERLY 5 TO 15 KTS
DURING MONDAY.
OUTLOOK 18Z MONDAY THROUGH FRIDAY...
18Z MON - 12Z TUE...PERIODS OF MVFR IN RAIN AND ISOLATED
THUNDERSTORMS. LOCAL IFR POSSIBLE IN HEAVIER RAIN.
12Z TUE - 12Z THU...TRENDING VFR. POSSIBLE IFR/LOWER VISIBILITY IN
OVERNIGHT FOG/MIST MPV AND SLK.
12Z THU ONWARD...MAINLY VFR ALTHOUGH BRIEF PERIODS OF MVFR
POSSIBLE IN SCATTERED SHOWERS.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...RJS
AVIATION...RJS
Hazardous weather outlook, Jul 27, 3:34 PM EST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
434 PM EDT SUN JUL 27 2014
NYZ026>031-034-035-087-VTZ001>012-016>019-282045-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
434 PM EDT SUN JUL 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTHERN NEW YORK AND
VERMONT THROUGH SUNSET. ANY STORMS WILL HAVE TO POTENTIAL TO
PRODUCE GUSTY WINDS...IN THE 40 TO 50 MPH RANGE...SMALL HAIL...AND
FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A POTENT MID-SUMMER LOW PRESSURE AREA WILL TRACK ACROSS THE NORTH
COUNTRY ON MONDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE ON THE
EASTERN SIDE OF THIS LOW PRESSURE AREA...PRIMARILY ACROSS CENTRAL
AND EASTERN VERMONT. MODERATE RAIN WILL FALL AND BRING A WETTING
RAINFALL ELSEWHERE. NO HYDROLOGIC ISSUES ARE ANTICIPATED FROM THIS
RAINFALL AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 27, 2:33 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
333 PM EDT SUN JUL 27 2014
NYZ034-035-VTZ009-011-012-018-019-272030-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-
WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-WINDSOR VT-
333 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTH CENTRAL RUTLAND...
NORTHWESTERN WINDSOR...SOUTHEASTERN ESSEX AND SOUTHERN ADDISON
COUNTIES...
AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHILSON NEW
YORK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. HEAVY RAIN WHICH MAY CAUSE
PONDING ON ROADWAYS AND IN POOR DRAINAGE AREAS IS ALSO OCCURRING.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
TICONDEROGA...CROWN POINT...LARRABEES POINT...CROWN POINT CENTER...
SHOREHAM...SHOREHAM CENTER...WHITING...WEST CORNWALL...SALISBURY
STATION...SALISBURY...BRANBURY STATE PARK...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4381 7361 4396 7365 4401 7290 4379 7287
MUCCILLI
Special weather statement, Jul 27, 3:14 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT SUN JUL 27 2014
NYZ034-035-VTZ005-009-017-018-272100-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY-
414 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ESSEX...
NORTHERN ADDISON AND SOUTHERN CHITTENDEN COUNTIES...
AT 406 PM EDT...A STRONG THUNDERSTORM WAS NEAR LEWIS NEW
YORK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT FREQUENT LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WHALLONSBURG...BOQUET...THOMPSON POINT...DIAMOND ISLAND...GARDINER
ISLAND...KINGSLAND BAY STATE PARK...NORTH FERRISBURGH...MONKTON...
EAST MONKTON...STARKSBORO...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4436 7290 4410 7296 4420 7366 4442 7359
MUCCILLI
Special weather statement, Jul 27, 3:23 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
423 PM EDT SUN JUL 27 2014
NYZ028-031-034-035-VTZ001-002-005-006-016-017-272100-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WESTERN CHITTENDEN VT-
WESTERN CLINTON NY-WESTERN ESSEX NY-WESTERN FRANKLIN VT-
423 PM EDT SUN JUL 27 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH NORTHEASTERN
NEW YORK AND NORTHWESTERN VERMONT...INCLUDING
CLINTON...FRANKLIN...GRAND ISLE...NORTHEASTERN ESSEX...NORTHERN
CHITTENDEN AND NORTHWESTERN LAMOILLE COUNTIES...
AT 418 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OVER THE
REGION...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO A HALF INCH IN DIAMETER
ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY
RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.
THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GEORGIA PLAINS...BURTON ISLAND STATE PARK...GEORGIA CENTER...EXIT 18
I89...NORTH FAIRFAX...EXIT 19 I89...FAIRFIELD...FLETCHER...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4454 7268 4440 7382 4500 7393 4502 7268
MUCCILLI
Special weather statement, Jul 27, 3:56 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
456 PM EDT SUN JUL 27 2014
NYZ035-VTZ005-008-009-017-018-272200-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
456 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHEASTERN ESSEX...
NORTHERN ADDISON...SOUTHERN CHITTENDEN AND WESTERN WASHINGTON
COUNTIES...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR THOMPSON POINT...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE
WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID
RISES ON SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GARDINER ISLAND...CHARLOTTE...NORTH FERRISBURGH...MT. PHILO STATE
PARK...EAST CHARLOTTE...MONKTON...EAST MONKTON...BRISTOL...
STARKSBORO...SOUTH STARKSBORO...HANKSVILLE...CAMELS HUMP STATE
PARK...
BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.
LAT...LON 4439 7279 4409 7285 4416 7345 4440 7345
MUCCILLI
Special weather statement, Jul 27, 4:01 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
501 PM EDT SUN JUL 27 2014
NYZ029-087-272200-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
501 PM EDT SUN JUL 27 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL ST. LAWRENCE
COUNTY...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROCKVILLE...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MORRISTOWN...NORTH HAMMOND...EDWARDSVILLE...DE PEYSTER...HEUVELTON...
DE PEYSTER...NORTH GOUVERNEUR...DE KALB...RICHVILLE...EAST DE KALB...
HERMON...
LAT...LON 4461 7565 4469 7553 4455 7497 4418 7531
4451 7577Event by event
6 hail, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Chittenden
- When
- July 27, 4:10 PM EST to 4:12 PM EST
- Where
- Chittenden County, 1.11 mi NNW of Cedar Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 44.296, -73.285
A few trees and some utility lines down on Converse Bay road.
Hail, Chittenden
- When
- July 27, 4:20 PM EST
- Where
- Chittenden County, 2.87 mi SE of Charlotte
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 44.270, -73.210
One and an half inch diameter hail fell across Charlotte and Shelburne with minor damage to trees, sheds and patio furniture.
Hail, Chittenden
- When
- July 27, 4:35 PM EST
- Where
- Chittenden County, 2.13 mi NNW of Bowman Corners
- Measured
- 1.5 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 44.600, -73.060
One and an half inch size hail fell, causing minor damage to leaves, outdoor furniture and screen houses.
Hail, Chittenden
- When
- July 27, 4:45 PM EST
- Where
- Chittenden County, 0.69 mi S of Checkerberry
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 44.620, -73.130
Nickel size hail reported.
Hail, Rutland
- When
- July 27, 5:40 PM EST
- Where
- Rutland County, 2 mi E of Mendon
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.650, -72.890
Quarter size hail fell and covered the ground.
Hail, Windsor
- When
- July 27, 6:10 PM EST
- Where
- Windsor County, White River Jct
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.650, -72.320
Dime size hail was reported.
Hail, Chittenden
- When
- July 27, 6:20 PM EST to 6:22 PM EST
- Where
- Chittenden County, 1.7 mi NW of Williston
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 44.450, -73.090
Slight accumulation of hail...largely dime to quarter size fell and ripped tree leaves and branches in the South Ridge and Old Farms road section of Williston.
Lightning, Caledonia
- When
- July 27, 6:30 PM EST
- Where
- Caledonia County, 0.69 mi N of St Johnsbury
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 44.430, -72.020
Lightning struck and downed a tree on Pierce road.
Thunderstorm Wind, Caledonia
- When
- July 27, 6:40 PM EST
- Where
- Caledonia County, 2.09 mi ENE of East Peacham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 44.360, -72.130
Tree and several branches down along Thaddesus Stevens and other roads.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, July 27, 2014$55 million · 3 in hail · 115 events
- Tornadoes and Hail in Tennessee, July 27, 2014EF3 · 42 events
- Lightning Strikes in California, July 27, 20141 death · 9 injured · 2 events
- Hail and Damaging Winds in North Carolina, July 27, 20141 death · $40,000 · 1.75 in hail · 14 events
- Flash Flood and Flooding in Massachusetts, July 27, 20144 injured · $440,000 · 50 kt wind · 20 events
- Tornado and Flash Flooding in Massachusetts, July 27 to 28, 2014$277,000 · EF1 · 17 events
- Tornadoes and Flash Flood in West Virginia, July 27, 2014$184,000 · EF1 · 20 events
- Hail and Damaging Winds in Tennessee, July 27, 2014$213,000 · 1 in hail · 38 events
- Tornado and Flash Flooding in Kentucky, July 27 to 28, 2014$4,000 · EF1 · 77 events
- Flash Flooding and Lightning Strike in Nevada, July 27 to 28, 2014$1.0 million · 3 events
- Hail and Damaging Wind in New Jersey, July 27 to 28, 2014$1.0 million · 52 kt wind · 3 events
- Damaging Winds in Ohio, July 27, 2014$185,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 524071, 524065, 524066, 524067, 524068, 524069, 524072, 524073, 524075.